Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I just stopped taking zoloft for 2 days

And i feel the worst depression of my life. I took the pill again this afternoon and STILL feel depressed. I know its TMI, but i have had diarrhea and my head is spinning, and i dont want to take care of my twins. Of course i do, but i dont want to. I feel VERY down and depressed. I want to get up and run away. My muscles are twitching in my legs and arms, and i feel nausiated. Why am i feeling this way? Ive only been taking the Zoloft for a little over 2 weeks now. 50 mg of it. Anyone had this happen to you? I feel like i want to get up and run away forever. Ever since my x fiance cheated on me, ive felt like crap and thats why i got perscribed it. I felt fine, then i CRASHED. HARD.

 
dennysgirl07

Asked by dennysgirl07 at 1:56 AM on May. 31, 2009 in Health

Level 1 (0 Credits)
This question is closed.
Answers (8)
  • staciandababy is correct. I've taken zoloft and skipped a day...i freaked out!!! LITERALLY! My daughter was 2 months old and i just thought I couldn't take it anymore. I tried to feel better and started taking more... that got to be where my original dose wasn't enough!
    For ME the ones that worked was Paxil and celexa. I've tried 13 and there are either 21 or 23 antidepressants out there... they like to experiment with you on differnt ones so you really need to watch your side effects. Do the drs know you're breastfeeding???
    07lilmama1108

    Answer by 07lilmama1108 at 2:12 AM on May. 31, 2009

  • why are you stopping the doses? antidepressants need to be weaned out of your system just like any other drug, your brain is mis firing and depression can be worse than it was before medication if you stop taking it abruptly. like how drug addicts need to be on methadone when they quit. you need to continue your regular dosage til you see a doctor
    staciandababy

    Answer by staciandababy at 2:02 AM on May. 31, 2009

  • Because i saw that breastfeeding a baby and taking Zoloft can be harmful. So i stopped. I regret it now. Definetely. I SURE DO feel more depressed than before. Thank you for your answer :) Im gonna look at other answers and ill probably make yours a best answer...it actually really helped!!!!
    dennysgirl07

    Answer by dennysgirl07 at 2:04 AM on May. 31, 2009

  • tell your doctor because you might become dependent on it. Ask to switch to Lexapro it did wonders for me and no crash if you forget to take it for a couple days. I dii NOT Like Zoloft because I felt spaced out all the time and like I blended in with the wall paper. GL
    Alysia_Moore

    Answer by Alysia_Moore at 2:08 AM on May. 31, 2009

  • First I would be sure my doctor is well aware that you are breastfeeding. Next, never ever stop cold turkey any medicine that is prescribed to take on a regular basis. There is a reason why that medicine is given consistently. Suddenly stopping the medicine can cause the body to react and there can be serious consequences, so don't take that chance. I would also let the doctor know asap what the reaction was to stopping so that he can either advise you properly or change the medicine. :) Talk to your doctor right away.
    lifeasinoit

    Answer by lifeasinoit at 2:31 AM on May. 31, 2009

  • well i'm glad you feel a little better, personally i ended with lexapro as the best antidepressant for me. just remember through all the crap that its just your BRAIN dumping emotions on you, there's nothing wrong with YOU. it's a chemical reaction, you will be okay!!!!
    staciandababy

    Answer by staciandababy at 2:37 AM on May. 31, 2009

  • Zoloft may not be the best med for you... I was on it (full dose 200mg) when I got pregnant with first child. My doc told me to (cold turkey!!) quit. I did and almost went insane... I am surprised my now hubby didn't run for the hills. I went back on and weaned myself off. It confuses your body to remove it quickly. Plus- at two weeks the medicine is actually just STARTING to work. So IF Zoloft IS the right medicine for you- it will take a while for the effect to take. I am now on Cymbalta, it helps me greatly as I have pain issues in addition to depression. It helped me quickly some, and then over the next year or two it really kicked it. You have to be patient. Go onto WebMD and check out breastfeeding and depression.
    Get help, and know that you are not alone. CafeMom has actually helped me with my depression that can still bust through the meds once in a while. The support, and venting, and seeing that you are not alone .
    mtnmama111

    Answer by mtnmama111 at 3:10 AM on May. 31, 2009

  • You are in withdrawal; an addictive drug needs to be stopped gradually or it can damage you.
    An anti-depressant is a great tool to kickstart a process; you must be in therapy to learn to handle your emotions, not continue masking them with drugs.
    I am sorry that you are having a difficult time, and hope that things get better for you soon.
    rkoloms

    Answer by rkoloms at 5:24 AM on May. 31, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN